MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE; FLEXIBLE FIBREOPTIC BRONCHOSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE; FLEXIBLE FIBREOPTIC BRONCHOSCOPE
Model Number BF-3C40
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device primary evaluation found the following: due to a pinhole on connecting tube, water tightness is lost, the connecting tube has coating peeling, adhesive on bending section cover or distal sheath has a chip, due to wear of angle wire, bending angle in up direction does not meet the standard value, because channel tube is crushed, forceps cannot be inserted, because channel tube is crushed, the tube cleaning brush cannot be inserted, light guide lens has a scratch, eyepiece has a crack, connecting tube has a dent, connecting tube has a buckling, connecting tube has a wrinkle, universal cord has a dent, and universal cord has a scratch.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that the oes bronchofiberscope had a pinhole size in the coil.There were no reports of patient or user harm associated with this event.The subject device as subsequently evaluated by olympus and the coating on the insertion section of the tube was found to be peeling.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the likely cause of the reported event is due to stress of repeated use, external factors, or handling.However, the root cause of the reported event is unable to be determined.The event can be detected by following the instructions for use (ifu) which state: ¿chapter 3 preparation and inspection, section 3.2 inspection of the endoscope¿ as below.[inspection of the endoscope] 5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.If additional information becomes available, this report will be supplemented accordingly.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
FLEXIBLE FIBREOPTIC BRONCHOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16523989
Report Number9610595-2023-04114
Device Sequence Number2493297
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown